Hello. I'm 28 yrs of age and female. I have a problem with constipation. I can poo everyday, but my poo is hard to pass that it causes bleeding. I take metamucil 2x a day and I'm also an active person. I work out every other day. I don't know what is causing my hard poop when I go everyday? Recently I took senokot to make my poo soft and it did, but once I stopped taking the medicine my constipation is back again even though I'm still taking the metamucil fiber. I need help. What is going on with me?
I think you are just dehydrated. I've experienced just about every different sign of constipation and I was shocked at how much more water I needed, especially when you consume fibre. Metamucil and fibre supplements are great-- but only if you continuously drink water for the rest of the day. Slow or hard-to-pass stools are a sure sign that they are taking longer to move through your intestine. You need more water to help them pass through. Senokot and other stool softeners draw water from the body into the bowels to help them move along. I would cut back on the Metamucil for a couple days, and up your intake of water until you've released the fibre build-up in your intestines. Warm/hot water relaxes your bowels and can help move things along faster. When you feel better, go easy on the Metamucil and always be sure to drink enough with fibrous meals. All the best. :-)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.